MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown, information was requested but not provided.Section b3: date of event: exact date is unknown/not provided.Best estimate date is on or prior to (b)(6) 2023.Section d6a, if implanted, give date: not applicable as the iol was not implanted.Section d6b, if explanted, give date: not applicable as the iol was not implanted.Therefore, not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was not implanted.The doctor thinks he could have messed it up trying to load, but there was no loading haptic when the doctor went to insert the lens; therefore, they got a new lens.It is unknown if there was patient contact with the device.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: sep 5, 2023 section h3: device evaluated by manufacturer: yes device evaluation: the complaint lens was received inside of the original lens case.A customer provided sterilization pouch.Product evaluation was performed under magnification.The complaint lens haptics were received bent and one portion of a haptic was removed.The lens optic presented with damage to the edge of the lens.The complaint issue could not be confirmed.However, the observed issue "haptic damaged" is similar to the complaint issue "haptic detached" and could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17706188
Report Number3012236936-2023-02315
Device Sequence Number12642318
Product Code HQL
UDI-Device Identifier05050474528932
UDI-Public(01)05050474528932(17)280620
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030160
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown